I had a contraceptive implant put in a week and a half ago, and have constant bleeding since?

Hi there. I had the contraceptive implant put in a week and a half ago, and have constant bleeding since. I have mefenamic acid at home, and I heard this could help. My only problem is I also take fluoxetine and I’ve heard it’s a contraindication. Could I stop my fluoxetine for a while and take the mefenamic acid?



Dr Ahmed Fawzy
Member
Dr Ahmed Fawzy

Hi
mefenamic acid may increase your bleeding duration and amount, I recommend consulting your gynecologist, also Drugs like fluoxetine should not be stoped suddenly ( gradually)
Good Luck

Dr Masr
Member
Dr Masr

Why are you taking fluoxetine??

What is the amount of blood. . And how many times a day, it’s imp not to enter in hypovolemia , u need to do cbc as well and to consult gynecologist

Dr.Honey
Member
Dr.Honey

Hi..
Thanks for the query..

Well many a times after placement of contraceptive implant many a times excessive, frequent bleeding can be seen as a side effect but it needs to be evaluated and treated on time to prevent excessive blood loss..
Mefenemic acid can help in reducing blood flow but first of all get a thorough clinical examination done by your Gynaecologist so that you can be advised medication only after a proper examination..

Hope this helps..

Dr.Honey
Member
Dr.Honey

Also I would like to know that which contraceptive implant is used for contraception..

wpDiscuz